Florida, 2020

Flooding in Florida, June 18, 2020

June 18, 2020 · NWS MFL · 3 events in 2 counties and zones

A northward moving frontal boundary brought deep tropical moisture across South Florida. The abundant moisture translated into heavy rainfall across the east coast metro, where flooding materialized across areas in Palm Beach and Broward that received repeated rounds of showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A northward moving frontal boundary brought deep tropical moisture across South Florida. The abundant moisture translated into heavy rainfall across the east coast metro, where flooding materialized across areas in Palm Beach and Broward that received repeated rounds of showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 18, 8:55 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 18, 8:55 AM EST, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
955 AM EDT Thu Jun 18 2020

...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...
...STRONG TO EVEN SEVERE STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY...
...HEAVY RAINFALL POSSIBLE WITH SHOWERS/STORMS TODAY...

.Update...
A frontal boundary has moved northward to around Lake Okeechobee
this morning which has allowed for deep tropical moisture to work
into South Florida. The frontal boundary will continue to move
slowly northward into Central Florida, a trough of low pressure
remains over the Southeastern United States extending back
southwest into the Eastern Gulf of Mexico. This will allow for a
south to southwest steering flow over South Florida today keeping
the deep tropical moisture in place. This will also allow for the
west coast sea breeze to push inland with the east coast sea
breeze remaining over the east coast metro areas. Therefore,
scattered to numerous showers and thunderstorms will be possible
over South Florida with the best coverage over the interior and
east coast metro areas.

There is also a mid to upper level sub-tropical jet of 60 to 70
knots moving through Central Florida today which puts South
Florida in the right entry region of the jet which will help to
generate some strong to even isolated severe storms especially
over the interior and east coast metro areas where the sea breezes
collide. The 500 mb temp is also around -8C today over South
Florida. Therefore, the primary impacts from the strong storms
today will be gusty winds up 55 to 60 mph, and frequent lightning
strikes.

The MIA sounding this morning showed the PWAT values around 2
inches which is around the 90th percentile for this time of
year, and the short range models keep the PWAT values around 2 to
2.1 inches for today. These means that there could be heavy
rainfall with the showers and thunderstorms. Therefore, heavy
rainfall wording has been added to the forecast zones for today.

The thereat of rip currents has also been raised to a Moderate
Risk for the east coast beaches today, due to the east southeast
winds of 10 to 15 knots.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.Prev Discussion... /issued 738 AM EDT Thu Jun 18 2020/

Aviation...
The winds will be southeasterly over most of the TAF sites today
except for KAPF taf site where it will become westerly after 16Z
due to the west coast sea breeze. VCSH will be at all of the TAF
sites until 15/16Z then VCTS through rest of today. A tempo group
will more likely be added to the TAF sites in the 18Z package for
this afternoon for the showers and thunderstorms. The ceiling and
vis will remain in VFR conditions but could fall into MVFR or even
IFR conditions with the passage of the showers and storms.

&&

Prev Discussion... /issued 324 AM EDT Thu Jun 18 2020/

Short Term (Thursday through Friday)...

A fairly wet and unsettled pattern the next few days. Tropical
moisture has returned across the area, with precipitable water
values near 2 inches. Moisture will continue to lift northward with
more widespread coverage across South Florida. Models depict some
modest instability across the area along with a 250mb sub
tropical jet across the peninsula, 500mb temps around -7.5C to -8C
and modest lapse rates. A mid-level shortwave impulse will move
through the area today to boost thunderstorm development and
coverage. Hi-res mesoscale models depict showers and thunderstorms
developing this morning along the coasts and southern portions of
the area, then trending northward with highest coverage in the
Lake region and Palm Beach as we move into afternoon and evening.
The is some potential for a few strong storms that could produce
gusty winds and heavy downpours.

Looking into vertical wind profiles, it is one that supports the
potential for flooding. Light easterly winds at the surface, due to
a broad high pressure in the western Atlantic, with light
southwesterly winds aloft will lead to slow storm motion. Also,
there will likely be additional back-building of storms along
outflow boundary interactions. Storms with high rainfall rates may
produce heavy downpours with localized higher rainfall amounts
leading to flooding potential of low-lying poor drainage areas and
urban areas. We already saw some of these high rainfall rates and
the slow storm motion that lead to some urban flooding in Miami-
Dade County yesterday. Due to this potential of flooding, the
Weather Prediction Center has placed all of South Florida in a
marginal risk for excessive rainfall today.

For Friday, much of the same with scattered to numerous showers and
thunderstorms with the highest rain chances associated with the
highest band of moisture which looks to be over northern portions of
the area. A few strong storms possible, but the main hazard will be
the potential for flooding, especially for areas that see heavy
rainfall today. Additional rainfall on Friday enhances the potential
for flooding.

Temperatures in the short term will remain near or just below normal
with the increased cloud cover and rain chances. Temps will range
from the mid to upper 80s along the east coast with upper 80s
near 90 for the interior and Gulf coast.

Long Term (Friday Night through Wednesday)...

The strong mid/upper level impulse and band of higher moisture will
clear the area Friday evening, which should bring more tranquil
conditions to South Florida Friday night. Numerical models are
consistent in showing the persistent eastern U.S. mid/upper level
trough finally lifting north through the long term period as a
strong subtropical mid-level ridge extending from 23N65W to Cuba
on Saturday expands north to over the Straits of Florida next
week. Associated with the subtropical high (which is best
represented at the 500 mb level) is a Saharan Air Layer (SAL)
which should begin to filter over South Florida this weekend and
continue through the first half of next week. At the low levels, a
ridge across the southern half of the Florida peninsula will keep
a fairly light E/SE wind flow.

SAL events are typically accompanied by some drying/subsidence in
the low to mid levels, and this one will be no different. However,
because the subtropical ridge stays just to our south, we don't
appear to get into the driest and most stable air associated with
the SAL. Instead, South Florida could still be affected by minor mid-
level impulses embedded in the westerly flow around the northern rim
of the subtropical high, somewhat counteracting the SAL's
stabilizing effects. As a result, expect to a good amount of sun,
but also a decent coverage of diurnally-driven showers and
thunderstorms each day during the long-term. Interior/Gulf coast
areas will be favored for showers and thunderstorms during the
afternoon and early evening, and coastal/urban areas during the
night and morning. The Atlantic seabreeze will probably not push too
far inland each afternoon, so with the westerly flow at/above 700
mb, some thunderstorms could creep far enough east to affect the
western suburbs of SE Florida. An elevated mixed layer above the SAL-
induced inversion around 800 mb, combined with relatively cool mid-
level temperatures and diurnal surface heating, could lead to a few
strong storms each afternoon over the interior. Forecast soundings
from the GFS suggest that Monday may be the most unstable day of the
period, so storms that afternoon could be particularly vigorous with
strong winds and perhaps small hail. This will also be something
to watch more closely over the next few days.

Temperatures will be on the rise through the long-term as we'll see
significant periods of sun along with the warming influence of the
SAL in the low levels. Highs will reach the lower to mid 90s over
the interior, with upper 80s confined to the immediate coastal
areas. Dewpoints will also rise into the mid to upper 70s, causing
daytime heat index values to soar above 100F virtually all areas. By
Tuesday and Wednesday, peak heat index values at or above 105F
should be common, and possibly reach as high as 108-110F over some
interior areas. This will something else to watch over the coming
days for the possibility of heat-related impacts.

Marine...
Broad high pressure with easterly winds across the region.
Scattered to numerous showers and thunderstorms the rest of the
week.  The strongest storms could bring locally hazardous marine
conditions localized higher seas, gusty and erratic wind, and
waterspouts.

Aviation (06z TAFs)...
A wet pattern across South Florida. Scattered to numerous showers
and thunderstorms across the region today. Showers will begin to
increase this morning with VCTS this afternoon. MVFR/IFR cigs and
vis possible with storms that move over terminals. Easterly winds
will prevail through the period, except in storms which will bring
variable and gusty winds at times. Showers remain over the area
tonight with light easterly winds.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  87  74  87  75 /  80  50  80  50
Fort Lauderdale  86  77  87  78 /  70  50  60  50
Miami            87  76  88  77 /  70  40  60  40
Naples           87  73  88  74 /  60  20  70  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update...54/BNB
Marine...33/Kelly
Aviation...54/BNB
Short Term...33/Kelly
Long Term...59/RM
Hazardous weather outlook, Jun 18, 9:10 AM EST, 3 hours 5 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1010 AM EDT Thu Jun 18 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1010 AM EDT Thu Jun 18 2020

...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...
...STRONG TO EVEN SEVERE STORMS POSSIBLE INTERIOR/EAST COAST AREAS...
...HEAVY RAINFALL POSSIBLE WITH SHOWERS/STORMS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a Moderate Risk of Rip Currents along the east
coast beaches of South Florida.

Thunderstorms: Scattered to numerous thunderstorms are expected across
South Florida today. The primary impacts will be lightning strikes,
gusty winds, and locally heavy rainfall. The greatest chance for
strong storms will be across interior and east coast metro areas
Florida.

Wind: Widely scattered strong wind gusts will accompany the
thunderstorms today. Localized wind gusts could reach 45 to 55 mph,
and an isolated damaging wind gust cannot be ruled out.

Flooding: Slow storm motions with heavy rainfall and high rainfall
rates may allow for flooding of low-lying and poor-drainage areas.
Isolated flash flooding could occur, especially over east coast
metro areas and vicinity.

Waterspouts: Waterspouts are possible with the showers and
thunderstorms over local South Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous thunderstorms are expected through this
weekend into next week. Some of the strongest storms will be capable
of producing gusty winds, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Jun 18, 8:38 AM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Miami FL
938 AM EDT Thu Jun 18 2020

FLZ071-072-172-181430-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
938 AM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL
1030 AM EDT...

* At 938 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miramar, moving north at 15
  mph.

* Wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Plantation, Sunrise, Miami Gardens, Hallandale, Lauderhill, Weston,
  Oakland Park, Lauderdale Lakes, Dania Beach, Cooper City, West
  Park, Wilton Manors, Lazy Lake, Estates Of Fort Lauderdale and
  Miramar Parkway And University Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2597 8016 2597 8029 2596 8030 2596 8048
      2617 8053 2618 8014
TIME...MOT...LOC 1338Z 195DEG 11KT 2595 8036

Cohen
Special weather statement, Jun 18, 8:54 AM EST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
954 AM EDT Thu Jun 18 2020

FLZ067-068-168-181445-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
954 AM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
1045 AM EDT...

* At 954 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from North
  County Airport to near Lake Park to Dunes Road. Movement was
  northeast at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Boca Raton, Boynton Beach, Delray Beach, Jupiter,
  Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
  Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres, Palm
  Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
  Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8003 2637 8005 2638 8014 2673 8014
      2684 8037 2696 8037 2696 8014 2697 8014
      2697 8003
TIME...MOT...LOC 1354Z 223DEG 13KT 2686 8025 2678 8011 2647 8010

Cohen
Special weather statement, Jun 18, 9:59 AM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1059 AM EDT Thu Jun 18 2020

FLZ068-168-181545-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
1059 AM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 1145 AM EDT...

* At 1059 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Port Of Palm Beach, or near
  West Palm Beach, moving north at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
  Lake Park, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach, Golden Lakes, Gun Club Estates, Schall Circle,
  Royal Palm Estates, Lake Belvedere Estates and Juno Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2697 8003 2667 8003 2667 8020 2696 8020
      2696 8014
TIME...MOT...LOC 1459Z 185DEG 15KT 2676 8006

BAXTER
Special weather statement, Jun 18, 11:08 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
1208 PM EDT Thu Jun 18 2020

FLZ067-068-168-181700-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1208 PM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 100 PM EDT...

* At 1208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Wellington to Lantana. Movement was north at 15 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens,
  Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres,
  Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
  Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International
  Airport, Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2685 8038 2685 8001 2653 8002 2652 8033
      2671 8040
TIME...MOT...LOC 1608Z 197DEG 14KT 2659 8031 2658 8007

Cohen
Special weather statement, Jun 18, 11:26 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
1226 PM EDT Thu Jun 18 2020

FLZ063-066-067-181700-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1226 PM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTHERN
GLADES COUNTIES UNTIL 100 PM EDT...

* At 1225 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Clewiston, moving northeast at
  20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Clewiston and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2686 8068 2660 8092 2676 8108 2688 8092
      2688 8091 2679 8082 2691 8070
TIME...MOT...LOC 1625Z 234DEG 15KT 2675 8092

Frye
Special weather statement, Jun 18, 12:03 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
103 PM EDT Thu Jun 18 2020

FLZ067-068-168-181745-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
103 PM EDT Thu Jun 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 145 PM EDT...

* At 102 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Downtown
  West Palm Beach to near North County Airport to 6 miles southwest
  of Indiantown. Movement was north at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park,
  Haverhill, Cloud Lake, Palm Beach International Airport, Port Of
  Palm Beach, North County Airport, Schall Circle, Juno Ridge,
  Downtown West Palm Beach, The Acreage, Mangonia Park and Glen
  Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2666 8003 2665 8004 2685 8038 2689 8057
      2696 8057 2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1702Z 188DEG 21KT 2670 8005 2688 8023 2693 8052

Cohen

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Palm Beach

When
June 18, 12:15 PM EST to 2:30 PM EST
Where
Palm Beach County, 0.93 mi NW of Lake Worth to 1.05 mi NNW of Lake Worth
Cause
Heavy Rain
Reported by
Public
Coordinates
26.630, -80.060

Snap map video of street flooding occurring near the intersection of US highway 1 and 13th avenue North in Lake Worth. Water had pooled to a depth of a few inches on street.

Flood, Palm Beach

When
June 18, 3:00 PM EST to 5:00 PM EST
Where
Palm Beach County, 5.74 mi WNW of Boca Raton to 5.62 mi WNW of Boca Raton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
26.370, -80.170

Florida highway patrol reported the ponding of water on some area highways in southern Palm Beach County. A nearby rain gauge at West Lakes reported 2.11 inches of rain had fallen, with around an inch of that falling in the last hour.

Flood, Broward

When
June 18, 3:00 PM EST to 5:00 PM EST
Where
Broward County, 3.17 mi WNW of Pompano Beach Highln to 3.18 mi W of Pompano Beach Highln
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
26.310, -80.170

Florida highway patrol reported the ponding of water on some area highways in northern Broward County. A rain gauge near the intersection of the Sawgrass Expressway with the Florida Turnpike reported 2.21 inches of rain had fallen, with around three quarters of an inch of that falling in the last hour.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896669, 896670, 896671.